Alert archive / Washington / High Wind Warnings in 2015

High Wind Warning 3, NWS Seattle, WA

November 11, 2015San Juan County, Washington

NWS Seattle, WA issued this high wind warning at Nov 11, 2015, 10:59 PM PST for San Juan County, Washington. It took effect at Nov 12, 2015, 10:00 AM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 11, 2015, 10:59 PM PST (06:59 UTC)
In effect from
Nov 12, 2015, 10:00 AM PST
Expired
Nov 12, 2015, 10:00 PM PST
In force
12 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 00:00Z, 7.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 00:00Z on 2015-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 00:00Z on 2015-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

735 
WWUS76 KSEW 120659
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1059 PM PST WED NOV 11 2015

WAZ001-503-506-510-121900-
/O.UPG.KSEW.WI.Y.0011.151112T1800Z-151114T0000Z/
/O.NEW.KSEW.HW.W.0003.151112T1800Z-151113T0600Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
1059 PM PST WED NOV 11 2015

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...WINDS WILL INCREASE ON THURSDAY MORNING...PEAKING
  DURING THE AFTERNOON. VERY WINDY CONDITIONS ARE EXPECTED TO
  CONTINUE ALL THE WAY INTO FRIDAY...BUT THE STRONGEST WINDS
  SHOULD BE ON THURSDAY AFTERNOON.

* WINDS...SOUTHERLY WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH NEAR
  THE PEAK OF THE EVENT. THE STRONGEST WINDS ARE EXPECTED OVER THE
  SAN JUAN ISLANDS AND THE NEAR-SHORE PORTIONS OF WHATCOM...SKAGIT
  AND ISLAND COUNTIES.

* IMPACTS...WINDS THIS STRONG CAN CAUSE TREES AND TREE BRANCHES TO
  FALL. POWER OUTAGES CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ516-517-121900-
/O.CON.KSEW.WI.Y.0011.151112T1800Z-151114T0000Z/
NORTH COAST-CENTRAL COAST-
1059 PM PST WED NOV 11 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO 4 PM
PST FRIDAY...

* TIMING...WINDS WILL INCREASE THURSDAY MORNING AND PEAK LATE
  THURSDAY MORNING THROUGH MID AFTERNOON. WINDS WILL EASE BY
  THURSDAY EVENING...BUT PERIODS OF WINDY WEATHER CAN BE EXPECTED
  THROUGH FRIDAY.

* WINDS...SOUTHERLY WINDS 20 TO 35 MPH WITH GUSTS TO 55 MPH ARE
  LIKELY AT TIMES LATE THURSDAY MORNING AND THURSDAY AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN CAUSE TREES AND TREE BRANCHES TO
  FALL. POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS UP TO 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ504-507-509-511-555-556-558-559-121900-
/O.CON.KSEW.WI.Y.0011.151113T0000Z-151114T0000Z/
SOUTHWEST INTERIOR-EVERETT AND VICINITY-TACOMA AREA-
HOOD CANAL AREA-EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY-
SEATTLE AND VICINITY-BREMERTON AND VICINITY-
1059 PM PST WED NOV 11 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THURSDAY TO 4 PM PST
FRIDAY...

* TIMING...VERY WINDY CONDITIONS WILL DEVELOP THURSDAY AFTERNOON
  AND CONTINUE AT TIMES THROUGH FRIDAY. 

* WINDS...STRONGEST WINDS ARE EXPECTED TO BE SOUTHERLY 20 TO 35
  MPH WITH GUSTS TO 45 MPH.

* IMPACTS...TREES AND TREE BRANCHES MAY BREAK. LOCAL POWER
  OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS UP TO 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
439 
WWUS76 KSEW 121716
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
916 AM PST THU NOV 12 2015

WAZ516-130130-
/O.EXB.KSEW.HW.W.0003.151112T1800Z-151113T0200Z/
/O.EXT.KSEW.WI.Y.0011.151113T0200Z-151114T0000Z/
NORTH COAST-
916 AM PST THU NOV 12 2015

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM PST THIS EVENING...
...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 4 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING. 

* TIMING...WINDS WILL INCREASE THURSDAY MORNING AND PEAK LATE 
  THURSDAY MORNING THROUGH MID AFTERNOON. WINDS WILL EASE BY 
  THURSDAY EVENING...BUT PERIODS OF WINDY WEATHER CAN BE 
  EXPECTED THROUGH FRIDAY. 

* WINDS...SOUTHERLY WINDS 20 TO 40 MPH WITH GUSTS TO 60 MPH ARE
  LIKELY AT TIMES LATE THURSDAY MORNING AND THURSDAY AFTERNOON.
  WINDS WILL EASE THURSDAY EVENING BUT STILL REACH 20 TO 35 MPH
  WITH GUSTS TO 50 MPH AT TIMES THROUGH FRIDAY AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN CAUSE TREES AND TREE BRANCHES TO
  FALL. SOME POWER OUTAGES ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS UP TO 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ001-503-506-510-130130-
/O.CON.KSEW.HW.W.0003.151112T1800Z-151113T0600Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
916 AM PST THU NOV 12 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* TIMING...WINDS WILL INCREASE ON THURSDAY MORNING...PEAKING 
  DURING THE AFTERNOON. VERY WINDY CONDITIONS ARE EXPECTED TO 
  CONTINUE ALL THE WAY INTO FRIDAY...BUT THE STRONGEST WINDS 
  SHOULD BE ON THURSDAY AFTERNOON AND EVENING. 

* WINDS...SOUTHERLY WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH NEAR 
  THE PEAK OF THE EVENT. THE STRONGEST WINDS ARE EXPECTED OVER 
  THE SAN JUAN ISLANDS AND THE NEAR-SHORE PORTIONS OF WHATCOM... 
  SKAGIT AND ISLAND COUNTIES. 

* IMPACTS...WINDS THIS STRONG CAN CAUSE TREES AND TREE BRANCHES 
  TO FALL. POWER OUTAGES CAN BE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ517-130130-
/O.CON.KSEW.WI.Y.0011.151112T1800Z-151114T0000Z/
CENTRAL COAST-
916 AM PST THU NOV 12 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY...

* TIMING...WINDS WILL INCREASE THURSDAY MORNING AND PEAK LATE 
  THURSDAY MORNING THROUGH MID AFTERNOON. WINDS WILL EASE BY 
  THURSDAY EVENING...BUT PERIODS OF WINDY WEATHER CAN BE 
  EXPECTED THROUGH FRIDAY. 

* WINDS...SOUTHERLY WINDS 20 TO 35 MPH WITH GUSTS TO 55 MPH ARE 
  LIKELY AT TIMES LATE THURSDAY MORNING AND THURSDAY AFTERNOON. 

* IMPACTS...WINDS THIS STRONG CAN CAUSE TREES AND TREE BRANCHES 
  TO FALL. POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS UP TO 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ504-507-509-511-555-556-558-559-130130-
/O.CON.KSEW.WI.Y.0011.151113T0000Z-151114T0000Z/
SOUTHWEST INTERIOR-EVERETT AND VICINITY-TACOMA AREA-
HOOD CANAL AREA-EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY-
SEATTLE AND VICINITY-BREMERTON AND VICINITY-
916 AM PST THU NOV 12 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM PST FRIDAY...

* TIMING...VERY WINDY CONDITIONS WILL DEVELOP THURSDAY AFTERNOON 
  AND CONTINUE AT TIMES THROUGH FRIDAY. 

* WINDS...STRONGEST WINDS ARE EXPECTED TO BE SOUTHERLY 20 TO 35 
  MPH WITH GUSTS TO 45 MPH. 

* IMPACTS...TREES AND TREE BRANCHES MAY BREAK. LOCAL POWER 
  OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS UP TO 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
912 
WWUS76 KSEW 122239
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
239 PM PST THU NOV 12 2015

WAZ516-130600-
/O.CON.KSEW.HW.W.0003.000000T0000Z-151113T0200Z/
/O.CON.KSEW.WI.Y.0011.151113T0200Z-151114T0000Z/
NORTH COAST-
239 PM PST THU NOV 12 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING... 
...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM
PST FRIDAY...

* TIMING...STRONG WINDS WILL CONTINUE EARLY THIS EVENING THEN
  DECREASE. PERIODS OF WINDY WEATHER CAN BE EXPECTED THROUGH
  FRIDAY.

* WINDS...SOUTHERLY WINDS 20 TO 40 MPH WITH GUSTS TO 60 MPH ARE
  LIKELY AT TIMES EARLY THIS EVENING. WINDS WILL STILL REACH 20 TO
  35 MPH WITH GUSTS TO 50 MPH AT TIMES THROUGH FRIDAY AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN CAUSE TREES AND TREE BRANCHES 
  TO FALL. SOME POWER OUTAGES ARE LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS UP TO 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ001-503-506-510-130600-
/O.EXB.KSEW.WI.Y.0011.151113T0600Z-151114T0000Z/
/O.CON.KSEW.HW.W.0003.000000T0000Z-151113T0600Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
239 PM PST THU NOV 12 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
FRIDAY. 

* TIMING...VERY WINDY CONDITIONS WILL CONTINUE THIS EVENING.
  PERIODS OF WINDY WEATHER CAN BE EXPECTED THROUGH FRIDAY.

* WINDS...SOUTHERLY WINDS 25 TO 45 MPH WITH GUSTS TO 60 MPH ARE
  LIKELY AT TIMES THIS EVENING. WINDS WILL STILL REACH 20 TO 35
  MPH WITH GUSTS TO 50 MPH AT TIMES THROUGH FRIDAY AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN CAUSE TREES AND TREE BRANCHES 
  TO FALL. SOME POWER OUTAGES ARE LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS UP TO 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ517-130600-
/O.CON.KSEW.WI.Y.0011.000000T0000Z-151114T0000Z/
CENTRAL COAST-
239 PM PST THU NOV 12 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY...

* TIMING...PERIODS OF WINDY WEATHER CAN BE EXPECTED THROUGH
  FRIDAY.

* WINDS...SOUTHERLY WINDS 20 TO 35 MPH WITH GUSTS TO 55 MPH ARE
  LIKELY AT TIMES.

* IMPACTS...WINDS THIS STRONG CAN CAUSE TREES AND TREE BRANCHES 
  TO FALL. POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS UP TO 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ504-507-509-511-555-556-558-559-130600-
/O.CON.KSEW.WI.Y.0011.151113T0000Z-151114T0000Z/
SOUTHWEST INTERIOR-EVERETT AND VICINITY-TACOMA AREA-
HOOD CANAL AREA-EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY-
SEATTLE AND VICINITY-BREMERTON AND VICINITY-
239 PM PST THU NOV 12 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY...

* TIMING...PERIODS OF WINDY WEATHER CAN BE EXPECTED THROUGH
  FRIDAY.

* WINDS...SOUTHERLY WINDS 20 TO 35 MPH WITH GUSTS TO 55 MPH ARE
  LIKELY AT TIMES.

* IMPACTS...WINDS THIS STRONG CAN CAUSE TREES AND TREE BRANCHES 
  TO FALL. POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS UP TO 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
010 
WWUS76 KSEW 130209
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
609 PM PST THU NOV 12 2015

WAZ516-131015-
/O.EXP.KSEW.HW.W.0003.000000T0000Z-151113T0200Z/
/O.CON.KSEW.WI.Y.0011.000000T0000Z-151114T0000Z/
NORTH COAST-
609 PM PST THU NOV 12 2015

...WIND ADVISORY REMAINS IN EFFECT FOR THE NORTH COAST UNTIL 4 PM
PST FRIDAY...
...HIGH WIND WARNING HAS EXPIRED...

* AFFECTED LOCATIONS...MAINLY ON THE BEACHES OR ON EXPOSED BLUFFS.

* WINDS...SOUTHERLY 20 TO 35 MPH WITH GUSTS TO 50 MPH LIKELY AT
  TIMES THROUGH FRIDAY AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN BREAK TREE LIMBS AND CAUSE
  LOCALIZED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 30 TO 40 MPH
AND/OR GUSTS OF 45 TO 57 MPH ARE EXPECTED.

&&

$$

WAZ001-503-506-510-131015-
/O.CON.KSEW.HW.W.0003.000000T0000Z-151113T0600Z/
/O.CON.KSEW.WI.Y.0011.151113T0600Z-151114T0000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
609 PM PST THU NOV 12 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
4 PM PST FRIDAY...

* SOME AFFECTED LOCATIONS...LOPEZ ISLAND AND CHERRY POINT.

* WINDS...SOUTHERLY WINDS 25 TO 45 MPH WITH GUSTS TO 60 MPH ARE 
  LIKELY AT TIMES THIS EVENING. WINDS WILL STILL REACH 20 TO 35 
  MPH WITH GUSTS TO 50 MPH AT TIMES THROUGH FRIDAY AFTERNOON. 

* IMPACTS...WINDS THIS STRONG CAN CAUSE TREES AND TREE BRANCHES 
  TO FALL. SOME POWER OUTAGES ARE LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ517-131015-
/O.CON.KSEW.WI.Y.0011.000000T0000Z-151114T0000Z/
CENTRAL COAST-
609 PM PST THU NOV 12 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY...

* SOME AFFECTED LOCATIONS...HOQUIAM.

* WINDS...SOUTHERLY WINDS 20 TO 35 MPH WITH GUSTS TO 55 MPH ARE 
  LIKELY AT TIMES. 

* IMPACTS...WINDS THIS STRONG CAN CAUSE TREES AND TREE BRANCHES 
  TO FALL. POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 30 TO 40 MPH
AND/OR GUSTS OF 45 TO 57 MPH ARE EXPECTED.

&&

$$

WAZ504-507-509-511-555-556-558-559-131015-
/O.CON.KSEW.WI.Y.0011.000000T0000Z-151114T0000Z/
SOUTHWEST INTERIOR-EVERETT AND VICINITY-TACOMA AREA-
HOOD CANAL AREA-EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY-
SEATTLE AND VICINITY-BREMERTON AND VICINITY-
609 PM PST THU NOV 12 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY...

* SOME AFFECTED LOCATIONS...EVERETT...SHELTON...SEATTLE...AND
  BREMERTON.

* WINDS...SOUTHERLY WINDS 20 TO 35 MPH WITH GUSTS TO 55 MPH ARE 
  LIKELY AT TIMES. 

* IMPACTS...WINDS THIS STRONG CAN CAUSE TREES AND TREE BRANCHES 
  TO FALL. POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 30 TO 40 MPH
AND/OR GUSTS OF 45 TO 57 MPH ARE EXPECTED.

&&

$$

WWW.WEATHER.GOV/SEATTLE
006 
WWUS76 KSEW 130629
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1029 PM PST THU NOV 12 2015

WAZ001-503-506-510-131430-
/O.EXP.KSEW.HW.W.0003.000000T0000Z-151113T0600Z/
/O.CON.KSEW.WI.Y.0011.000000T0000Z-151114T0000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
1029 PM PST THU NOV 12 2015

...WIND ADVISORY REMAINS IN EFFECT FOR THE NORTHWEST INTERIOR
UNTIL 4 PM PST FRIDAY...
...HIGH WIND WARNING HAS EXPIRED...

* SOME AFFECTED LOCATIONS...LOPEZ ISLAND...CHERRY POINT...AND OAK
  HARBOR.

* WINDS...SOUTHERLY WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE
  LIKELY AT TIMES THROUGH AT LEAST FRIDAY MORNING. 

* IMPACTS...WINDS THIS STRONG CAN SNAP TREE BRANCHES AND CAUSE
  LOCAL POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ516-131430-
/O.CON.KSEW.WI.Y.0011.000000T0000Z-151114T0000Z/
NORTH COAST-
1029 PM PST THU NOV 12 2015

...WIND ADVISORY REMAINS IN EFFECT FOR THE NORTH COAST UNTIL 4 PM
PST FRIDAY...

* AFFECTED LOCATIONS...MAINLY ON THE BEACHES OR OVER EXPOSED
  BLUFFS.

* WINDS...SOUTHERLY 20 TO 35 MPH WITH GUSTS TO 50 MPH LIKELY AT 
  TIMES THROUGH FRIDAY AFTERNOON. 

* IMPACTS...WINDS THIS STRONG CAN SNAP TREE LIMBS AND CAUSE
  LOCALIZED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 30 TO 40 MPH
AND/OR GUSTS OF 45 TO 57 MPH ARE EXPECTED.

&&

$$

WAZ517-131430-
/O.CON.KSEW.WI.Y.0011.000000T0000Z-151114T0000Z/
CENTRAL COAST-
1029 PM PST THU NOV 12 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY...

* SOME AFFECTED LOCATIONS...HOQUIAM.

* WINDS...SOUTHERLY WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE
  LIKELY AT TIMES.

* IMPACTS...WINDS THIS STRONG CAN SNAP TREE LIMBS AND CAUSE
  LOCALIZED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 30 TO 40 MPH
AND/OR GUSTS OF 45 TO 57 MPH ARE EXPECTED.

&&

$$

WAZ504-507-509-511-555-556-558-559-131430-
/O.CON.KSEW.WI.Y.0011.000000T0000Z-151114T0000Z/
SOUTHWEST INTERIOR-EVERETT AND VICINITY-TACOMA AREA-
HOOD CANAL AREA-EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY-
SEATTLE AND VICINITY-BREMERTON AND VICINITY-
1029 PM PST THU NOV 12 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY...

* SOME AFFECTED LOCATIONS...EVERETT...SHELTON...SEATTLE...AND 
  BREMERTON. 

* WINDS...SOUTHERLY WINDS 15 TO 30 MPH WITH GUSTS NEAR 45 MPH ARE
  LIKELY AT TIMES.

* IMPACTS...WINDS THIS STRONG CAN SNAP TREE LIMBS AND CAUSE
  LOCALIZED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 30 TO 40 MPH
AND/OR GUSTS OF 45 TO 57 MPH ARE EXPECTED.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Nov 11, 9:30 PM PST, 1 hour 29 minutes earlier.

Area forecast discussion, Nov 11, 9:30 PM PST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
930 PM PST WED NOV 11 2015

.SYNOPSIS...A STRONG AND CONSOLIDATED JET STREAM WILL TAKE AIM AT
THE PACIFIC NORTHWEST FROM THURSDAY THROUGH EARLY SATURDAY...
BRINGING WET AND WINDY WEATHER THURSDAY AFTERNOON THROUGH SATURDAY.
RIVER FLOODING IS POSSIBLE. AN UPPER LEVEL TROUGH WILL BRING SHOWERS
ON SUNDAY. THE WEATHER SHOULD REMAIN COOL AND UNSETTLED EARLY NEXT
WEEK.

&&

.SHORT TERM...A WET FLOOD-PRODUCING ATMOSPHERIC RIVER EVENT WILL BE
SETTING UP ON THU AND LASTING UNTIL SAT MORNING. THE PATTERN IS
BEING BEING AIDED BY THE DEVELOPMENT OF A STRONG AND CONSOLIDATED
UPPER JET STREAM OVER THE NE PAC...TO THE SOUTH OF A VERY DEEP 965
MB LOW CENTERED NEAR KODIAK ISLAND ALASKA. WATER VAPOR IMAGERY SHOWS
THE JET TAPPING INTO A TROPICAL MOISTURE SOURCE ALL THE WAY BACK
NEAR GUAM.

THE LEADING NOSE OF THE JET WILL REACH THE B.C. COAST ON THU
MORNING...INITIALLY PUSHING AN ENERGETIC WARM FRONT ACROSS WRN WA.
THIS WILL SIGNAL THE START OF OUR RAIN EVENT...ALONG WITH A
SIGNIFICANT INCREASE IN S-SE PRESSURE GRADIENTS AND WIND.

BY FRI...WRN WA WILL BE SQUARELY IN THE WARM AND MOIST AIR MASS
SOUTH OF A STRONG...OR HIGHLY BAROCLINIC...STATIONARY FRONT DRAPED
ACROSS VANCOUVER ISLAND. THE COMBINATION OF W-SW 850 MB WINDS IN THE
45-60 KT RANGE INTERSECTING OUR MOUNTAIN RANGES...ALONG WITH A
SUBTROPICAL AIR MASS WITH SFC DEWPOINTS EXCEEDING 55F...WILL YIELD
A CONTINUATION OF THE HEAVY RAINS THAT FIRST BEGAN ON THU.

THAT FRONT DRAPED ACROSS VANCOUVER ISLAND ON FRI WILL FINALLY MAKE
ITS MOVE SOUTH ON FRI NGT AND VERY EARLY SAT. AS THE FRONT SLIPS
SOUTH...WINDS WILL EASE SIGNIFICANTLY...AND HEAVY RAIN WILL TAPER
OFF TO SHOWERS.

BY THE TIME THIS SERIES OF EVENTS IS DONE...FLOOD-PRODUCING AMOUNTS
OF RAIN WILL HAVE OCCURRED. THE EVENING ROUND OF MODELS...INCLUDING
THE 00Z GFS AND THE 00Z NAM...CONTINUE THE PREVIOUS FOCUS OF RAIN
ACROSS THE OLYMPIC PENINSULA AND INTO THE NORTH CASCADES. IN
FACT...THE 00Z GFS PRODUCES EVEN MORE RAIN THAN PREVIOUS RUNS OVER
THE OLYMPIC PENINSULA AND THE NORTH CASCADES...WHILE PRODUCING LESS
RAIN OVER THE CASCADES SOUTH OF I-90. IN THE 48 HOURS FROM 10 AM THU
TIL 10 AM SAT...IT IS NOW SHOWING AN AMAZING 10-13 INCHES OF RAIN ON
THE WEST WET SIDE OF THE OLYMPICS...AND ABOUT 12 INCHES OF RAIN NEAR
MOUNT BAKER. AT FIRST GLANCE...MODEL QPF AMOUNTS WOULD PLACE ANY
OLYMPIC PENINSULA DRAINAGE OR ANY CASCADE DRAINAGE FROM THE
SNOQUALMIE DRAINAGE ON NORTH AT RISK FOR FLOODING. MEANWHILE...THE
LATEST MODEL TREND WOULD EASE SOME OF THE FLOODING CONCERN FOR
CASCADE RIVER DRAINAGES SOUTH OF I-90...AS WELL AS THE UPPER HALF OF
THE CHEHALIS BASIN. STAY TUNED.

WIND WILL BE THE OTHER MAIN WEATHER CONCERN. THE INITIAL WARM FRONT
ON THU WILL PROBABLY BRING THE STRONGEST WINDS OF THIS EVENT TO
SOUTHEAST-WIND PRONE LOCATIONS...SUCH AS THE NORTH INTERIOR AND THE
ADMIRALTY INLET AREA. HIGH-END WIND ADVISORY TYPE SPEEDS SHOULD BE
EXPECTED ON THU...WITH GUSTS AROUND 50-55 MPH...POSSIBLY MORE. OTHER
LOCATIONS WILL GET WINDY TOO...AND THE CURRENT ROUND OF WIND
ADVISORIES COVERS OTHER LOCATIONS WELL BY CALLING FOR GUSTS OF 45-50
MPH.

EVEN AFTER THE WARM FRONT PASSES...WE WILL STILL BE ON THE WINDY
SOUTH SIDE OF THAT STRONG STATIONARY FRONT DRAPED ACROSS VANCOUVER
ISLAND ON FRI. THE SLOW MOVEMENT OF THIS WEATHER FEATURE ON FRI WILL
ALLOW THE WIND EVENT TO CONTINUE ON. IN FACT...WHAT SHOULD
CHARACTERIZE THIS WIND EVENT MORE THAN MAGNITUDE IS LONGEVITY. QUITE
A FEW LOCATIONS WILL KEEP THEIR STRONG WINDS GOING FOR 24-36+ HOURS.
HANER

.LONG TERM...FROM PREVIOUS DISCUSSION...THE GFS MOVES THE HEAVY RAIN
BAND SOUTH OF THE AREA SATURDAY AFTERNOON WITH SIGNIFICANTLY COLDER
AIR IN PLACE AFTER THAT. THE EURO IS A LITTLE SLOWER IN MOVING THE
PRECIPITATION OUT BUT STILL BRINGS COLDER AIR INTO THE AREA SATURDAY
NIGHT. HYDROLOGICALLY SIGNIFICANT PRECIPITATION SHOULD END AROUND
SATURDAY AFTERNOON.

THE NEXT SYSTEM LOOKS LIKE MORE OF A MOUNTAIN SNOW PRODUCER THAN A
HEAVY RAIN PRODUCER. THE PERIOD FROM MONDAY NIGHT THROUGH TUESDAY
NIGHT COULD BRING HEAVY SNOW TO THE MOUNTAINS. THERE IS AMPLE
MOISTURE IN THE MODELS AND THE SNOW LEVEL WILL BE IN THE 2000 TO
3000 FOOT LEVEL MOST OF THE TIME. BURKE

&&

.HYDROLOGY...FROM THE 330 PM PST DISCUSSION...FLOODING IS UNLIKELY
ON AREA RIVERS THROUGH THURSDAY.

THE FORECAST HEAVY RAINFALL FOR THURSDAY NIGHT THROUGH EARLY
SATURDAY WOULD CAUSE FLOODING ON MANY AREA RIVERS. THIS INCLUDES ANY
RIVERS FLOWING OFF THE CASCADES FROM THE NOOKSACK IN THE NORTH TO
THE COWLITZ IN THE SOUTH. ALSO ANY OLYMPIC PENINSULA RIVERS COULD
FLOOD IF THIS RAIN OCCURS. EVEN THE RIVERS OF SOUTHWEST WASHINGTON
SUCH AS THE CHEHALIS AND ITS TRIBUTARIES COULD FLOOD.

HEAVY RAIN WILL BEGIN OVER THE OLYMPICS THURSDAY AFTERNOON AND THEN
CONTINUE THROUGH FRIDAY NIGHT. RIVER FLOODING MAY BE POSSIBLE ON
SOME RIVERS FLOWING OFF THE OLYMPICS BY FRIDAY MORNING. HEAVY RAIN
BEGINS OVER THE CASCADES LATER THURSDAY NIGHT WITH FLOODING ON
CASCADE RIVERS POSSIBLE FRIDAY. CURRENT RIVER MODELS SHOW FLOODING
ON ALL RIVERS FROM THE NOOKSACK SOUTH TO THE SNOQUALMIE. SOUTH OF
THERE RIVERS GET CLOSE TO FLOOD STAGE BUT GENERALLY DO NOT RISE OVER
FLOOD STAGE. THE MODEL ALSO SHOWS SOME RIVERS ON THE OLYMPIC
PENINSULA ARE LIKELY TO REACH FLOOD STAGE...INCLUDING THE ELWHA AND
THE SKOKOMISH. A FLOOD WATCH IS NOW IN EFFECT FOR ALL COUNTIES THAT
HAVE MAIN STEM RIVERS. BURKE

&&

.AVIATION...WESTERLY FLOW ALOFT WILL PREVAIL THROUGH THURSDAY. A
STRONG FRONTAL SYSTEM WILL REACH THE AREA ON THURSDAY. AIR MASS
STABLE WITH MOSTLY MID AND HIGH LEVEL MOISTURE TONIGHT...LOW
LEVELS BECOMING MOIST THURSDAY.

KSEA...MOSTLY MID AND HIGH CLOUDS TONIGHT. LOW CLOUDS WILL
DEVELOP THURSDAY AS A FRONT REACHES THE AREA. SOUTHERLY WIND 5-10
KNOTS...INCREASING TO 12 TO 22 KNOTS THURSDAY WITH GUSTS TO 32
KNOTS. SCHNEIDER

&&

.MARINE...HIGH PRESSURE WILL SHIFT EAST OF THE AREA TONIGHT.
STRONG FRONTAL SYSTEMS WILL AFFECT THE AREA THURSDAY AND FRIDAY
WITH GALES FORECAST FOR THE WATERS. WEST SWELL 18-23 FEET WILL
REACH THE COASTAL WATERS FRIDAY...THEN SUBSIDE ON SATURDAY.
ONSHORE FLOW WILL PREVAIL THIS WEEKEND. ANOTHER STRONG FRONTAL
SYSTEM MAY IMPACT THE AREA ON MONDAY. SCHNEIDER

&&

.SEW WATCHES/WARNINGS/ADVISORIES...

WA...FLOOD WATCH IN EFFECT MOST WESTERN WASHINGTON COUNTIES.
     WIND ADVISORY COAST AND INTERIOR.
     HIGH SURF ADVISORY CENTRAL COAST.

PZ...GALE WARNING ALL WATERS EXCEPT CENTRAL STRAIT.
     SMALL CRAFT ADVISORY CENTRAL STRAIT.
     SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 8:52 PM PSTSmall Craft AdvisorySEW48 hr
Nov 12, 3:57 AM PSTWinter Weather AdvisorySEW23 hr

Nearby

High Wind Warnings in Washington, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.